MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X AORTIC PROSTHETIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDE; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X AORTIC PROSTHETIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDE; HEART-VALVE, MECHANICAL
Model Number ONXACE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report an aortic implant registration card (irc) was received for a patient with an existing aortic implant.Additional information provided that the explant occured due to ¿impaired leaflet mobility with circumferential pannus below the msavr¿.
 
Additional Manufacturer Narrative
On (b)(6)2013 an onxace-19 sn (b)(6) was used in a case for a 41-year-old female patient.This valve was reported as explanted and replaced on (b)(6) 2024 (4,186 days post implant) by onxae-23 sn (b)(6).Per the pa-c the valve was explanted and replaced due to circumferential pannus formation below the valve that caused impaired leaflet mobility.The valve was not kept and there will be no further information or medical records provided.During the investigation, it was discovered that the patient had passed on (b)(6)2025 due to vf arrest with a concern for a stemi.The surgeon reported that he considered the death to be unrelated to the valve, as such the investigation is limited to the report of pannus.The valve was not returned to the manufacturer for evaluation, however all available records relevant to the case were reviewed and met all specifications per the device master record.All lots passed functional testing and met release specifications.Pannus formation resulted in explant 11 years and 5 months postop.The instructions for use (ifu) identify explantation as a risk factor due to adverse events including pannus.The frequency of occurrence for pannus is not established and has been reported for the on-x valve only anecdotally (see, for example, han 2015 for an aortic case and abad 2016 for a tricuspid case).However, bonnichsen et al.Reiterate the claim by vitale et al.That thrombosis and pannus are both present in as many as 45% of cases of obstructed mechanical valves (on-x was not evaluated in this particular study) [bonnichsen 2015, vitale 1997].The risk management and usability engineering file for the on-x heart valve was reviewed and found to be adequate.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.References: abad c, et al.Dysfunction of an on-x heart valve by pannus, j heart valve dis 2016 sep;25(5):634-637.Bonnichsen cr & pellikka pa, prosthetic valve thrombus versus pannus ¿ progress with imaging, circ cardiovasc imaging 2015;8: doi: 10.1161/circimaging.115.004283.Han k, et al.Subprosthetic pannus after aortic valve replacement surgery: cardiac ct findings and clinical features, radiology 2015;v276n3:724-731.On-x instructions for use including aortic valve inr 1.5-2.0 update.Http://www.Onxlti.Com/ifu.Vitale n, et al.Obstruction of mechanical mitral prostheses: analysis of pathologic findings, ann thorac surg 1997;63:1101-1106.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.

Brand Name
ON-X AORTIC PROSTHETIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key21435990
Report Number1649833-2025-00002
Device Sequence Number11893763
Product Code LWQ
UDI-Device Identifier00851788001440
UDI-Public851788001440
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/27/2017
Device Model NumberONXACE-19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale